MAUDE Adverse Event Report: GYRUS ACMI, INC 10FR FIXEDPIN HEMOSTATIC PROBE

GYRUS ACMI, INC 10FR FIXEDPIN HEMOSTATIC PROBE
Model Number CD-B612LA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported, while inserting the probe in the biopsy channel user felt resistance and when withdraw the probe came apart.The distal part tip of the device broke.The issue found during an unspecified procedure.No pieces fell into the patient.The procedure was completed with a different device.There was no patient harm or injury reported due to the event.No user injury reported.
 
Additional Manufacturer Narrative
The subject device was returned to the service center for evaluation; however, the device evaluation is still pending.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Olympus performed a visual inspection on the as is received condition of the device; observed near the hemostasis tip the gray tubing was damaged and torn.There were two blue wires which were exposed due to the gray tubing being damaged and torn.The area which was damaged was examined under a microscope and olympus verified that the torn area had uneven edges.Olympus further inspected the female luer as well as the electrical connector and there were no signs of physical damage or discrepancies.There was a portion of the gray tubing which had multiple heavy kinks.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the most possible cause of the tip being damaged could likely be attributed to mishandling and using the device through ranges of resistance and stresses that are excessive as there a signs of heavy kinks in the gray tubing.The following is stated in the instructions for use which can prevent the event: "do not use the device if resistance to insertion is encountered.Reduce the angle or lower the forceps elevator of the endoscope until the device passes smoothly." olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
Correction to g3 of the initial medwatch.The aware date should be 21-dec-2021.Investigation activities have been opened to manage the actions related to this report and any required mdr reporting.

Brand Name
10FR FIXEDPIN HEMOSTATIC PROBE
Common Device Name
10FR FIXEDPIN HEMOSTATIC PROBE
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
kenneth pittman
9600 louisiana avenue north
brooklyn park, MA 55445
9013785969
MDR Report Key13402588
Report Number3011050570-2022-00010
Device Sequence Number16569635
Product Code KNS
UDI-Device Identifier00821925039476
UDI-Public00821925039476
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K123319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCD-B612LA
Device Lot NumberKR109222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Supplement Date Received by Manufacturer02/17/2022
11/08/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date02/17/2022
12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDICAL TWEEZERS.
Patient SexUnknown